MAUDE Adverse Event Report: MIDMARK CORPORATON RITTER 204-001; MANUAL EXAMINATION TABLE

MIDMARK CORPORATON RITTER 204-001; MANUAL EXAMINATION TABLE
Model Number 204-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fall (1848)
Date of Event 12/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Midmark received awareness from a third-party on september 17, 2020 regarding an incident that allegedly occurred in (b)(6) 2017 resulting in a severe and serious injury to a patient.Based on the information provided, the patient was seated upright, with back unsupported, on a ritter 204-001 manual examination table and underwent a therapeutic phlebotomy procedure.At some point during or after the extended venous phlebotomy procedure, it is reported that the patient was left unattended while feeling sweaty and dizzy, lost consciousness, and fell from the table causing the injury.It was determined that the ritter 204-001 manual examination table did not malfunction nor cause the adverse event to occur, but was being used during the therapeutic phlebotomy procedure when the event occurred.Additional information regarding the product: the intended use of the ritter 204-001, as stated in its instructions for use, is as follows: this product is intended to be used as a table to provide positioning and support of patients during examination procedures conducted by qualified medical professionals in an office environment.Additionally, midmark does offer the ritter 281 blood drawing chair as a device that is intended to provide proper arm and back support to patients during phlebotomy procedures to assist medical professionals in meeting standard guidance's for these types of procedures (i.E.Putting patient in an upright position, monitoring patients for fainting, etc.).
 
Event or Problem Description
A patient was seated upright on a ritter 204-001 manual examination table with their back unsupported and feet dangling over the side.At some point during or after a therapeutic phlebotomy procedure, the patient informed the nurse that he was experiencing dizziness and was sweaty.The nurse left the room to "get the patient a gatorade", and while the nurse was gone, the patient lost consciousness and fell from the table.The patient sustained severe and serious personal injuries that required medical aid, treatment, and attention.

Brand Name
RITTER 204-001
Common Device Name
MANUAL EXAMINATION TABLE
Manufacturer (Section D)
MIDMARK CORPORATON
60 vista drive
versailles OH 45380
MDR Report Key10684489
Report Number1523530-2020-00003
Device Sequence Number19573634
Product Code FRK
UDI-Device Identifier00841709106118
UDI-Public00841709106118
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number204-001
Device Catalogue Number204-001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2020
Initial Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;